MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 725.44P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: 2025-108886.
 
Event or Problem Description
A physician reported that during vitrectomy surgery tips of an ophthalmic forceps could not completely closed.The procedure was completed after changing the new product.No patient impact was reported.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The returned instrument was received at the investigation site in its inner and outer blister, covered with the tyvek lid foil showing the lot information.The instrument was provided in a closed state and does not show macroscopic signs of damage.There are no signs of surgery residues.The returned instrument was visually inspected with the aid of a photomicroscope using various magnifications and was functionally tested.It was found that the forceps could not be actuated, remains in a close state.The fact that the instrument stocks in a closed state indicates that the bonding between tube and sleeve got broken.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed, but a root cause for the connection failure cannot be determined conclusively.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Non-conformance report provided by originator.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint it cannot be determined how or where the damage to the sample occurred.Therefore, the root cause for the customer's reported event could not be determined.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacture products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23971793
Report Number3003398873-2026-00006
Device Sequence Number18465540
Product Code HNR
UDI-Device Identifier07612717071018
UDI-Public(01)07612717071018(17)280229(11)250324(10)17ANEU
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number725.44P
Device Lot Number17ANEU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown